Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 5, NWS Grand Rapids, MI

January 30, 2013

NWS Grand Rapids, MI issued this gale warning at Jan 30, 2013, 3:09 AM EST. It took effect at Jan 30, 2013, 1:00 PM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 3:09 AM EST (08:09 UTC)
In effect from
Jan 30, 2013, 1:00 PM EST
Expired
Feb 1, 2013, 4:12 AM EST
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WHUS73 KGRR 300809
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
309 AM EST WED JAN 30 2013

LMZ844>849-301615-
/O.EXT.KGRR.SC.Y.0010.000000T0000Z-130130T1800Z/
/O.NEW.KGRR.GL.W.0005.130130T1800Z-130131T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
309 AM EST WED JAN 30 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY. 

* WINDS...WEST 15 TO 25 KNOTS VEERING NORTH TO 30 KNOTS. NORTHWEST
  GALES 35 TO 40 KNOTS THIS AFTERNOON AND TONIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
122 
WHUS73 KGRR 301505
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 AM EST WED JAN 30 2013

LMZ844>849-302315-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-130130T1800Z/
/O.CON.KGRR.GL.W.0005.130130T1800Z-130131T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1005 AM EST WED JAN 30 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...WEST 15 TO 25 KNOTS VEERING NORTH TO 30 KNOTS. 
  NORTHWEST GALES 35 TO 40 KNOTS THIS AFTERNOON AND TONIGHT. 

* WAVES...3 TO 5 FEET BUILDING TO 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
985 
WHUS73 KGRR 301938
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
238 PM EST WED JAN 30 2013

LMZ844>849-310345-
/O.EXT.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
238 PM EST WED JAN 30 2013

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS...NORTHWEST WEST GALES TO 40 KNOTS TONIGHT INTO THURSDAY
  AFTERNOON.

* WAVES...7 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
559 
WHUS73 KGRR 310239
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
939 PM EST WED JAN 30 2013

LMZ844>849-311045-
/O.CON.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
939 PM EST WED JAN 30 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS...NORTHWEST WEST GALES TO 40 KNOTS TONIGHT INTO THURSDAY 
  AFTERNOON. 

* WAVES...7 TO 15 FEET.

* MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
428 
WHUS73 KGRR 310814
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
314 AM EST THU JAN 31 2013

LMZ844>849-311615-
/O.CON.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
314 AM EST THU JAN 31 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST WEST GALES TO 35 KNOTS DECREASING TO 30 KNOTS. 

* WAVES...6 TO 13 FEET.

* MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
081 
WHUS73 KGRR 311616
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 AM EST THU JAN 31 2013

LMZ844>849-010030-
/O.EXT.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1116 AM EST THU JAN 31 2013

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST GALES TO 35 KNOTS BECOMING NORTHWEST TONIGHT. WINDS
  DIMINISHING SLIGHTLY AROUND DAYBREAK ON FRIDAY MORNING.

* WAVES...9 TO 13 FEET.

* MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
403 
WHUS73 KGRR 312012
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 PM EST THU JAN 31 2013

LMZ844>849-010415-
/O.CON.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 PM EST THU JAN 31 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST GALES TO 35 KNOTS BECOMING NORTHWEST LATER TONIGHT.
  WINDS DIMINISHING SLIGHTLY AROUND DAYBREAK ON FRIDAY MORNING.

* WAVES...9 TO 13 FEET.

* MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MJS
839 
WHUS73 KGRR 010358
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 PM EST THU JAN 31 2013

LMZ844>849-011200-
/O.CON.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 PM EST THU JAN 31 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS DIMINISHING TO 30 KNOTS
  TOWARD DAYBREAK. WEST TO 30 KNOTS FRIDAY.

* WAVES...7 TO 11 FEET TONIGHT. 6 TO 9 FEET FRIDAY.

* MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
628 
WHUS73 KGRR 010912
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 AM EST FRI FEB 1 2013

LMZ844>849-011715-
/O.CAN.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/
/O.NEW.KGRR.SC.Y.0011.130201T0912Z-130202T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
412 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST 15 TO 25 KNOTS TODAY AND TONIGHT.

* WAVES...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

JK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 30, 12:32 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 30, 12:32 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1232 AM EST WED JAN 30 2013

.SYNOPSIS...
ISSUED AT 348 PM EST TUE JAN 29 2013

AREAS OF FOG WILL GIVE WAY TO HEAVY RAIN TONIGHT AS LOW PRESSURE
MOVES THROUGH. SOME FLOODING IS POSSIBLE. THE RAIN WILL MOVE EAST
ON WEDNESDAY WITH COLDER AIR MOVING IN ALONG WITH SOME RAIN
CHANGING TO SNOW. TEMPERATURES WILL CONTINUE TO FALL THROUGH
FRIDAY ALONG WITH LAKE EFFECT SNOW SHOWERS.

&&

.UPDATE...
ISSUED AT 817 PM EST TUE JAN 29 2013

AT 0105Z THE KGRR 88D SHOWS RAIN AND ISOLATED THUNDERSTORMS. NO
SEVERE WX IS ANTICIPATED IN OUR AREA TONIGHT. LATEST HIGHER
RESOLUTION GUIDANCE SUCH AS THE 12Z 4KM WRF NMM INDICATES WE WILL
HAVE RAIN AND SCATTERED THUNDERSTORMS THROUGH THE OVERNIGHT
PERIOD. RAIN COULD BE HEAVY AT TIMES. THEREFORE NO HEADLINE
CHANGES ARE PLANNED/NECESSARY THIS EVENING AND THE FLOOD WATCH CONTINUES
IN EFFECT THROUGH WEDNESDAY AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 348 PM EST TUE JAN 29 2013

AREAS OF PATCHY DENSE FOG WILL CONTINUE THIS EVENING ACROSS THE
NORTHERN ZONES UNTIL THE WARM FRONT LIFTS THROUGH. COVERAGE IS
VARIABLE ENOUGH TO NOT GO WITH A DENSE FOG ADVISORY BUT WILL HAVE
TO MONITOR OBS NEXT FEW HOURS.

FLOOD WATCH CONTINUES TONIGHT FOR ALL ZONES. MOST IF NOT ALL OF
THE SNOW IS GONE ACROSS THE CENTRAL AND SOUTHERN ZONES BUT SOME
SNOWMELT CONTRIBUTION REMAINS UP NORTH WHERE QPF IS EXPECTED TO BE
1 TO 2 INCHES. 12Z MODEL GUIDANCE SHIFTED NORTH WITH THE AXIS OF
HEAVIEST QPF ALTHOUGH THE HRRR HAS BEEN SHOWING THE MOST
CONVECTIVE...AND HEAVIER...RAINS FURTHER SOUTH AND EAST. SEE HYDRO
SECTION OF FORECAST FOR SPECIFICS ON RIVER FLOOD WARNINGS.

EXPECT THE HEAVIEST RAINS TO MOVE INTO WESTERN ZONES THIS EVENING
THEN MARCH STEADILY ACROSS THE FORECAST AREA OVERNIGHT...DEPARTING
THE EASTERN ZONES WEDNESDAY MORNING. THE DEFORMATION RAIN/SNOW
ZONE SHOULD BE REACHING THE NORTHWEST FORECAST AREA WEDNESDAY
MORNING. WILL HAVE TO WATCH THIS AREA FOR ACCUMULATING SNOW BY LATE
WEDNESDAY MORNING INTO THE AFTERNOON. COLD AIR ARRIVES IN THE
AFTERNOON WITH LAKE EFFECT KICKING IN WEDNESDAY NIGHT. EXPECT LAKE
EFFECT TO PENETRATE INLAND THURSDAY AND THURSDAY NIGHT WITH FLOW
GOING NORTHWEST TO WEST.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 348 PM EST TUE JAN 29 2013

THE ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT THROUGH THE WEEKEND.
BOTH MODELS SHOW THE DEEP UPPER TROUGH MOVING EAST AWAY FROM THE
AREA AND TAKING THE CORE OF THE COLD AIR WITH IT. THE DGZ IS ALREADY
GOING TO BE VERY LOW FRIDAY AND WITH THE COLD AIR MOVING AWAY WE/LL
SEE THE EASTERN EDGE OF THE LAKE EFFECT SNOW SHOWERS RETREATING
TOWARD THE LAKE SHORE AND THEN DIMINISHING FRIDAY NIGHT AND
SATURDAY.

THE NEXT CHC FOR SNOW AFTER THAT WILL BE MONDAY WHEN A CLIPPER
MOVES TOWARD NRN LWR. THE GFS TAKES A MORE SRN TRACK AND WOULD
GIVE US MORE SNOW. HOWEVER...WE HAVE NOT HAD MANY CLIPPERS THAT
HAVE CROSSED THE CWA THIS YEAR AND SO WE/LL LEAN MORE TOWARD THE
FARTHER NORTH ECMWF. TEMPS WILL WARM FROM HIGHS IN THE MID TEENS
FRIDAY TO MID 30S BY MONDAY BEFORE COOLING OFF TUESDAY AFTER THE
CLIPPER DRAGS A COLD FRONT THROUGH.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1228 AM EST WED JAN 30 2013

VERY COMPLEX AVIATION FORECAST THE NEXT 24 HOURS...AS A LOW
PRESSURE CENTER MOVES THROUGH THE AREA. CHANGEABLE AVIATION
CATEGORIES AND WIND DIRECTION WILL MAKE FOR A COMPLICATED
FORECAST. IN GENERAL...AVIATION CONDITIONS WILL DIP OVERNIGHT BACK
INTO IFR AT MOST SITES AS THE WINDS SLACK OFF A BIT WITH THE LOW
AND HEAVIER RAIN MOVES BACK IN. A GRADUAL IMPROVEMENT SHOULD BE
SEEN ON WEDNESDAY...BUT WE SHOULD NOT IMPROVE BEYOND MVFR THROUGH
THE DAY. RAIN WILL BEGIN TO CHANGE TO SNOW FROM WEST TO EAST
DURING THE EVENING HOURS.

&&

.MARINE...
ISSUED AT 348 PM EST TUE JAN 29 2013

WILL HOIST A SMALL CRAFT ADVISORY FOR TONIGHT THROUGH THURSDAY
MORNING. THIS MAY HAVE TO BE UPGRADED TO A GALE WARNING FOR
WEDNESDAY LATER ON...BUT FOR NOW IT APPEARED MARGINAL ENOUGH TO
JUST GO WITH A SCA THROUGH THE PERIOD.

&&

.HYDROLOGY...
ISSUED AT 957 PM EST TUE JAN 29 2013

HAVE ISSUED A FLOOD WARNING FOR THE LAKESHORE COUNTIES AS WELL AS
LAKE AND NEWAYGO COUNTY. AREAS THAT RECEIVED SUBSTANTIAL LAKE
EFFECT SNOW IN THE LAST WEEK OR SO HAVE SEEN A RAPID SNOW MELT
THAT HAS OCCURRED OVER FROZEN GROUND. THEREFORE...SNOW MELT WATER
AND RAINFALL IS GOING INTO RUNOFF AS OPPOSED TO INFILTRATING INTO
THE GROUND. RAINFALL TOTALS HAVE BEEN IMPRESSIVE SINCE LAST
NIGHT...WITH MUSKEGON SEEING OVER 2.25 INCHES OF RAIN NOW. THE
COMBINATION SNOW MELT WATER...RAINFALL OF THE LAST 24 HOURS AND
ADDITIONAL RAINFALL COMING UP TONIGHT HAS PROMPTED THE AREAL FLOOD
WARNING. DROPPED THE FLOOD WATCH IN THESE COUNTIES GIVEN THE
WARNING. THE FLOOD WATCH CONTINUES FOR THE REMAINDER OF THE AREA.
THE EXPECTATIONS IN THE WARNING AREA ARE THAT WE WILL SEE SMALLER
STREAMS AND RIVERS SPILL OUR OF THERE BANKS...PONDING OF WATER IN
LOW SPOTS OF ROADWAYS AND FLOODING OF CULVERTS...DITCHES AND FIELDS.
A SATELLITE PRECIPITATION ESTIMATE (SPENES) WAS RECENTLY ISSUED
ADVISING OF THE POTENTIAL OF ANOTHER 1-2 INCHES OF RAINFALL ACROSS
OUR AREA THROUGH 400 AM. WE WILL BE MONITORING THE COUNTIES TO THE
EAST OF THE WARNING AREA...BUT CONCERNS ARE NOT AS HIGH THERE AS
THE SNOW PACK WAS MINIMAL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH THIS AFTERNOON FOR MIZ039-040-045-046-051-
     052-057>059-065>067-072>074.

LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ844>849.

&&

UPDATE...LAURENS
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...DUKE
HYDROLOGY...DUKE
MARINE...OSTUNO
Hazardous weather outlook, Jan 29, 4:52 PM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EST TUE JAN 29 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-301045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
452 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE REGION. SOME OF THE
STRONGER STORMS MAY HAVE PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. VERY HEAVY DOWN POURS ARE ALSO EXPECTED WITH THE STORMS
OVERNIGHT.

AN INCREASED RISK FOR FLOODING EXISTS GIVEN POTENTIAL FOR HEAVIER
RAIN...FROZEN GROUND...EXPECTED SNOW MELT AND THE PRESENCE OF ICE
IN SOME OF THE RIVERS. RAINFALL AMOUNTS OF AN INCH OR TWO MAY BE
OCCUR ON TOP OF THE HALF IN THAT HAS ALREADY FALLEN.

DENSE FOG WILL LINGER NORTH OF M-20 INTO THE EVENING REDUCING
VISIBILITIES TO A QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS ARCTIC AIR POURS INTO THE REGION LATE WEDNESDAY AND WEDNESDAY
NIGHT...STANDING WATER MAY TURN TO ICE. MODERATE TO POTENTIALLY
HEAVY LAKE EFFECT SNOW IS POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG
AND WEST OF US-131.

THERE MAY BE ISSUES WITH FLOODING ON AREA RIVERS IF THE EXPECTED
HEAVY RAINFALL ACTUALLY HAPPENS. THE BREAKING UP OF RIVER ICE MAY
RESULT IN LOCALIZED ICE JAM FLOODING TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-301045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
452 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

VERY LOW VISIBILITIES DUE TO FOG MAY LEAD TO HAZARDOUS BOATING
CONDITIONS INTO THIS EVENING.

SCATTERED THUNDERSTORMS THROUGH TONIGHT MAY RESULT IN HAZARDOUS
BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT WEDNESDAY AND
PERSIST THROUGH SATURDAY. VISIBILITIES MAY BE NEAR ZERO AT TIMES IN
THE HEAVIER SNOW SHOWERS WEDNESDAY AFTERNOON INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM 93

In the hours before

Special weather statement, Jan 29, 9:20 PM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EST TUE JAN 29 2013

MIZ057-058-064>066-300300-
ALLEGAN-BARRY-EATON-IONIA-KENT-
920 PM EST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 916 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF HASTINGS TO 15 MILES WEST OF HASTINGS...MOVING NORTHEAST AT
60 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  ALASKA...             ADA...                CASCADE...
  IRVING...             ALTO...               LOWELL...
  FREEPORT...           HASTINGS...           FALLASSBURG...
  LAKE ODESSA...        CLARKSVILLE...        MORGAN...
  BERLIN CENTER...      SMYRNA...             SARANAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4247 8554 4293 8571 4312 8516 4312 8484
      4277 8484 4277 8471
TIME...MOT...LOC 0220Z 244DEG 53KT 4288 8557 4260 8546

LAURENS
Local storm report, Jan 29, 10:20 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 PM EST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       NORTON SHORES           43.16N 86.26W
01/29/2013  M2.73 INCH       MUSKEGON           MI   TRAINED SPOTTER

            24 HOUR TOTAL THROUGH 0315Z WEDNESDAY.

&&

EBW
Local storm report, Jan 29, 11:07 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 PM EST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       GRAND HAVEN             43.06N 86.22W
01/29/2013  M2.10 INCH       OTTAWA             MI   TRAINED SPOTTER

            24 HOUR TOTAL THROUGH 1030 PM EST.

&&

EBW
Local storm report, Jan 29, 11:10 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 PM EST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
01/29/2013  M1.28 INCH       OTTAWA             MI   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 1030 PM EST. 0.95 INCHES OF RAIN
            FELL BETWEEN 5 PM AND 9 PM TUESDAY.

&&

EBW
Local storm report, Jan 30, 12:11 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1211 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HEAVY RAIN       2 SW SHELBY             43.59N 86.39W
01/29/2013  M2.39 INCH       OCEANA             MI   TRAINED SPOTTER

            24 HOUR RAINFALL THROUGH MIDNIGHT.

&&

EBW

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:20 PM ESTSpecial Weather StatementGRRBarry, Ionia40 min
Jan 29, 9:41 PM ESTAreal Flood WarningGRRAllegan, Lake, Mason, Muskegon, Newaygo, Oceana and 2 more38 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRIonia25 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRKent25 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRROsceola25 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRNewaygo15 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRMecosta48 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRIsabella24 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRKent25 hr
Jan 29, 10:46 PM ESTRiver Flood AdvisoryGRRKent25 hr
Jan 30, 3:21 AM ESTLake Effect Snow WatchGRRAllegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more10 hr
Jan 30, 11:28 AM ESTRiver Flood AdvisoryGRRKent12 hr
Jan 30, 11:28 AM ESTRiver Flood AdvisoryGRRIngham57 hr
Jan 30, 11:28 AM ESTRiver Flood AdvisoryGRRGratiot24 hr
Jan 30, 1:08 PM ESTLake Effect Snow AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more39 hr
Jan 30, 2:02 PM ESTRiver Flood WarningGRRNewaygo25 hr
Jan 30, 2:20 PM ESTAreal Flood WarningGRRMecosta5 days
Jan 30, 2:43 PM ESTFlood WatchGRROttawa19 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.